Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Oral contraceptive pills and intermittent mentrual bleeding - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Birth Control
Answered by

General & Family Physician
Practicing since : 2009
Answered : 594 Questions
User :   Hi, may I answer your health queries right now ? Pleas
Doctor :   hello
Doctor :   i am Dr XXX here
Doctor :   how may i help you?
User :   hi i'm on logyon pill
User :   just started 3rd month
Doctor :   ok
User :   but i've had bleeding the last 2 weeks on and off
Doctor :   is this the first time you are using it?
Doctor :   may i know your age please?
User :   yes i was put on it because i was bleeding for 5 weeks
User :   32
Doctor :   ok so before the last 2 weeks were you having any on off bleeding?
User :   first packet stopped the bleeding within a week then it started again 2 week into 2nd packet
Doctor :   ok well you see Logynon is a triphasic pill. This means that each 21 day pack contains three types of tablets
Doctor :   each with a slightly different dose of hormones in it
Doctor :   so its possible that the change in slight dosage can cause the bleeding
Doctor :   how much are you bleeding ? is it more than regular ?
User :   now i'm on 3 day of new packet and have bright red bleeding not much but its so annoying
User :   i always had very light periods like 2 to 3 days so its more than usual but not alot
Doctor :   i can understand but you see the certain changes in the dose can cause you to have slight bleeding
Doctor :   are you having any discomfort in your stomach ?
User :   no i'm fine other than that its just i'm getting married in 2 weeks and wanted to get this sorted
Doctor :   congratulation .
User :   its been going on since june and its annoying now
Doctor :   well there is nothing to worry about you see when we give hormonal pills certain slight bleeding will occur
User :   i also had an abortion in april
Doctor :   its not like the one you had before you were taking the pill
Doctor :   Logynon is prescribed for heavy periods and you must have got relief with that
Doctor :   it has nothing to do with the abortion pill you took in a april
Doctor :   but you should avoid taking many hormonal pills as it can upset the system ...
Doctor :   rest if the bleeding is too much then you can go for a physical examination to a gynecologist
Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor